A note on the variance of a lightly trimmed mean when multiple outliers are present in the sample
AbstractIn this note, a recurrence relation for product moments of order statistics arising from independent and non-identically distributed variables is utilized to derive a convenient formula for the variance of a lightly trimmed mean when one or more outliers are present in the sample. Formulas are presented for the two cases when: (i) the outliers are scale-outliers, and (ii) the outliers are location-outliers. Two examples are given to illustrate the usefulness of the formulas derived in this note.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 55 (2001)
Issue (Month): 4 (December)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Capéraà, Philippe & Rivest, Louis-Paul, 1995. "On the variance of the trimmed mean," Statistics & Probability Letters, Elsevier, vol. 22(1), pages 79-85, January.
- David, H. A. & Balakrishnan, N., 1996. "Product moments of order statistics and the variance of a lightly trimmed mean," Statistics & Probability Letters, Elsevier, vol. 29(1), pages 85-87, August.
If references are entirely missing, you can add them using this form.